A health practitioner and certified nurse, Mrs Esther Oke has revealed that self-medicating on analgesics especially Paracetamol portends great danger to the body.
This is as she advised that every drug ingested should be based on the prescription of a registered or certified physician or health practitioner.
Oke in a telephone chat with DAILY POST on Sunday disclosed that many Nigerians have abused paracetamol over the years because of ignorance.
She explained that the drug which is a generic name for Over The Counter (OTC) analgesics was a powerful combination of pharmaceutical substances which may cause damage to the human liver over time of taking indiscriminately.
While declaring that every medication had its own side effects on the body, Oke hinted that the body system has a way of expelling unused substances from it.
The certified nurse kicked against overdose by some individuals.
In her words, “The use of three paracetamol tablets instead of the two by some individuals is against international best practices and research over the years has shown that the drug should be taken in two tablets, three times daily for the duration of treatment.”
She explained that taking paracetamol for vomiting, diarrhoea and depression is a dangerous habit that should be discouraged because it is not the solution to the ailments.
She also added that people take paracetamol for the slightest excuse because they can obtain it OTC being one of the cheapest drugs available.
Paracetamol may be cheap but it is a ticking time bomb that can destroy the liver if abused.
Only take the right dose of paracetamol when it is needed.”